MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-523NAP
Health Effect - Clinical Codes Hyperglycemia (1905); Hypoglycemia (1912)
Date of Event 05/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently, it is unknown whether or not the device may have caused or contributed to the event.The device has been returned, but not yet evaluated.Further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
Customer reported via phone call that they experienced high blood glucose readings of 439 mg/dl due to treating with carbs for a low blood glucose reading of 51 mg/dl.Customer has treated the high blood glucose readings with the insulin pump.Customer mentioned that the button part of the insulin pump was cracked and coming off.Customer mentioned that he went swimming with the insulin pump and the device has been exposed to moisture.It was noted that the customer landed on the insulin pump when he got in the pool and the fluid was noticeable under the lcd window.Customer also mentioned having issues with the keypad.Customer was advised to discontinue use of the insulin pump and revert to a back up plan.Insulin pump is being returned for analysis.
 
Additional Manufacturer Narrative
The insulin pump was received with unresponsive buttons due to moisture damage at keypad traces.No button error alarm noted.Traces of moisture found at the electronic assembly per visual inspection.Unable to perform functional testing including the displacement, operating currents, unexpected restart error test, rewind, basic occlusion, occlusion, prime and excessive no delivery test due to unresponsive buttons.Unable to test for bolus anomaly due to unresponsive buttons.The insulin pump received with minor scratched lcd window, cracked case at the display window corners, missing reservoir tube o ring, cracked reservoir tube lip and missing end cap sticker.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAP
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6638994
Report Number3004209178-2017-55047
Device Sequence Number19077332
Product Code OYC
UDI-Device Identifier00643169077676
UDI-Public(01)00643169077676
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 07/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-523NAP
Device Catalogue NumberMMT-523NAP
Device Lot NumberA7523NAPJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2017
Initial Date Received by Manufacturer 05/17/2017
Supplement Date Received by Manufacturer07/21/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date07/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient Weight165